Indiana, 2007Damaging Wind and Heavy Rain in Indiana, June 26, 2007
June 26, 2007 · NWS PAH · 2 events in 1 county or zone
Isolated severe thunderstorms developed during the heat of the day. A very weak 500 mb trough axis extended from west to east across the Lower Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed during the heat of the day. A very weak 500 mb trough axis extended from west to east across the Lower Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 1:00 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 26, 1:00 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT TUE JUN 26 2007
.DISCUSSION...
RADAR SHOWS DIURNALLY AIDED CONVECTIVE DEVELOPMENT ONGOING WITH
MAINLY LOCALLY HEAVY RAIN...ISOLD SMALL HAIL/WIND. EXPECT MORE OF
SAME IN HIGHER THETA-E FETCH ALONG/JUST EAST OF CROWLEYS RIDGE...AT
LEAST UNTIL FUELING MECHANISM WANES THIS EVENING. BY 06Z MOST ALL
ECHOES SHOULD BE GONE BUT BETTER MOISTURE INCOMING FROM WEST KEEPS
SMALL CHC PCPN MENTION WRN SEMO THRU THE NIGHT.
ANOTHER DAY LIKE TODAY EXPECTED TOMORROW...WITH PERHAPS SLIGHTLY
BETTER OVERALL POPS GIVEN NEARING FRONTAL BOUNDARY...ALBEIT STILL
PRE FRONTAL. NEAR PROXIMITY OF BOUNDARY BY TOMORROW NIGHT KEEPS CHC
CAT POPS GOING EVEN W/LOSS OF DIURNAL FUEL...THEN PEAK POP STILL
ANTICIPATED W/BOUNDARY ITSELF THU...WELL INTO LIKELY CAT MOST
LOCALES. NEW GFS SUGGESTS SLOWER FROPA WITH CATAFRONTIC ACTIVITY BUT
COLLAB YIELD IS PEAKING POP ALONG/AHEAD OF BOUNDARY...SO WE BEGIN TO
DIMINISH POPS FRI NORTH TO SOUTH...BECOMING DRY FORECAST BY SAT TO
ALLOW FOR SLOWING/STALLING MOVEMENT ALONG/THRU SRN PTNS FA AS HAS
BEEN ADVERTIZED LAST SEVERAL RUNS.
RAIN DEFICITS STILL RUNNING ON THE ORDER OF 2-3 BLO CLIMO WELL
COULD APPROACH NORMAL BY END OF WEEK GIVEN HIGH PWS. SOUNDINGS
SUGGEST LOCALLY HEAVY RAINS TO CONTINUE TO BE MAIN THREAT ALTHOUGH
ISOLD SMALL HAILERS/WIND CANNOT BE RULED OUT.
NAM/MAV BLEND WORKING NICELY WITH PERSISTENCE/COLLAB ON TEMP NOS.
UNDER MOS VIA COLLABD ENDING POPS WITH SYSTEM PASSAGE FRI.
&&
.AVIATION...
WITH THE EARLIER 18Z TAF ISSUANCE...FOLLOWED THE MINIMALIST APPROACH
USED WITH THE 12Z TAF ISSUANCES...LIMITING VCTS TO EACH OF THE
SITES...UNTIL TOWERING CU DEVELOPED NEAR EACH SITE AND AMENDING AS
THUNDERSTORMS TARGET EACH LOCATION.
UNLIKE SUNDAY...MOST OF THE CONVECTION NEAR EACH TAF SITE SHOULD
DIMINISH CLOSE TO 00Z. AFTER 00Z...KEEP BROKEN MID CLOUD
DECK...GENERALLY BETWEEN 12-15KFT OVERNIGHT. NEXT CHANCE FOR
PRECIPITATION IS NOT PRESENTED IN THE TAF SITES UNTIL 16-18Z TIME
FRAME ON WEDNESDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 26, 3:22 AM CST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
422 AM CDT TUE JUN 26 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
422 AM CDT TUE JUN 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THE PRIMARY THREAT WITH SCATTERED MAINLY HEAT OF THE DAY
THUNDERSTORMS IS LOCALLY HEAVY RAIN. AN ISOLATED SEVERE STORM
CANNOT BE RULED OUT...BUT ORGANIZED OR WIDESPREAD SEVERE ACTIVITY IS
NOT ANTICIPATED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A GOOD CHANCE OF THUNDERSTORMS IS FORECAST WEDNESDAY THROUGH
FRIDAY. THE BEST CHANCE WILL BE ON THURSDAY AND THURSDAY NIGHT
WHEN A WEAK COLD FRONT MOVES THROUGH THE REGION. ALTHOUGH AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT...THE PRIMARY THREAT
THROUGHOUT THE PERIOD WILL BE LOCALLY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...THE
RELAY OF ANY ISOLATED REPORTS OF SEVERE WEATHER OR SIGNIFICANT
HEAVY RAIN WOULD BE APPRECIATED.
DRS
In the hours before
Local storm report, Jun 26, 2:43 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
343 PM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN HICKMAN 36.56N 89.19W
06/26/2007 M2.30 INCH FULTON KY DEPT OF HIGHWAYS
THE HEAVY RAIN FELL WITHIN A 45 TO 60 MINUTE TIMERAME.
&&
MIKENLocal storm report, Jun 26, 2:48 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
348 PM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND GST 1 E CUBA 36.56N 88.62W
06/26/2007 E60 MPH GRAVES KY TRAINED SPOTTER
&&
MIKENThunderstorm Wind, Posey
- When
- June 26, 2:50 PM CST
- Where
- Posey County, 1 mi N of Wadesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 38.114, -87.780
Trees were blown down, including one that fell on a house and another that fell across a road.
Heavy Rain, Posey
- When
- June 26, 3:30 PM CST to 4:30 PM CST
- Where
- Posey County, Wadesville
- Reported by
- Trained Spotter
- Coordinates
- 38.100, -87.780
Street flooding was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 26 to 27, 20072 deaths · $138 million · 50 kt wind · 10 events
- Flash Flooding and Hail in Texas, June 26 to 27, 20074 injured · $5.2 million · 85 kt wind · 17 events
- Heat in Nevada, June 26, 20071 death · 1 event
- Lightning Strike in Florida, June 26, 20071 death · 1 event
- Hail and Damaging Winds in Texas, June 26, 2007$1.6 million · 1.75 in hail · 6 events
- Flash Flood and Flooding in Illinois, June 26, 2007$1.0 million · 50 kt wind · 6 events
- Flash Flooding and Hail in Colorado, June 26, 2007$180,000 · 2.75 in hail · 33 events
- Flood and Lightning Strikes in Indiana, June 26, 20072 injured · $231,000 · 3 events
- Flash Flooding and Flooding in Oklahoma, June 26, 2007$165,000 · 13 events
- Damaging Wind and Lightning Strike in Alabama, June 26, 2007$160,000 · 50 kt wind · 2 events
- Damaging Winds in Tennessee, June 26, 2007$85,000 · 60 kt wind · 5 events
- Hail and Damaging Winds in New Mexico, June 26, 2007$37,000 · 1.75 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31841, 31845.